Heat, Kleberg
- When
- June 16, 3:45 PM CST
- Where
- Kleberg forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
A 1-year-old girl died after being left in a hot car in Kingsville for about 45 minutes. The temperature outside the vehicle was in the low 90s with a heat index value of around 105.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A 1-year-old girl died after being left in a hot car in Kingsville for about 45 minutes. The temperature outside the vehicle was in the low 90s with a heat index value of around 105.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 16, 2:57 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 PM CDT WED JUN 16 2010 .DISCUSSION...AN MCS DEVELOPED ACROSS NORTHERN MEXICO AND IS MOVING NORTH AT ABOUT 35 KNOTS. IT APPEARS NOW THAT THIS WILL MAKE IT INTO SOUTH TEXAS IN THE NEXT HOUR OR TWO AND THEN MOVE THROUGH THE REST OF THE CWA BY THIS EVENING. BUMPED UP POPS TO LIKELY ACROSS THE SOUTH FOR THE REST OF THIS AFTERNOON AND CHANCE ELSEWHERE THROUGH MIDNIGHT. LOWERED OVERNIGHT LOWS A FEW DEGREES DUE TO THE RAINFALL EXPECTED. && .PREV DISCUSSION... /ISSUED 216 PM CDT WED JUN 16 2010/ .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SCATTERED SHOWERS HAVE DEVELOPED AS EXPECTED THIS AFTERNOON ACROSS THE INLAND AREAS. MOST OF THIS ACTIVITY WILL DIMINISH BY SUNSET BUT A RATHER DISORGANIZED MCS MOVING NORTHWARD FROM MEXICO BEARS WATCHING THIS EVENING. THERE IS A CHANCE THAT THE SOUTHWEST PORTION OF THE CWA MAY BE AFFECTED BY ITS REMNANTS WITH AT LEAST SOME CLOUDINESS AND A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL DECREASE TOMORROW AS AN UPPER RIDGE BEGINS TO BUILD IN ACROSS THE WESTERN GULF STATES. MID LEVEL WARMING WILL LEAD TO AT LEAST A WEAK CAP...LIMITING THE DEVELOPMENT OF SHOWERS ON THURSDAY. ONLY ISOLATED SHOWERS ARE EXPECTED WEST OF HWY 77 ACROSS THE BRUSH COUNTRY. WENT WITH A PERSISTENCE FORECAST FOR TEMPERATURES AND EXPECT HEAT INDICES OF 105 TO 109 THURSDAY AFTERNOON ACROSS THE SOUTHERN CWA. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...A BROAD SUBTROPICAL RDG AXIS WL REMAIN IN CONTROL OF OUR WX THROUGH THE FCST PD. THE RDG AXIS IS EXPECTED TO SLOWLY MOVE NWD NEXT WEEK AND ALLOW A DEEPER EASTERLY FLOW TO DEVELOP BY TUE AND WED. A STRONG MID LVL CAP IN THE 11-13 DEGREE CELSIUS RANGE WL COOL TO AROUND 10 DEGREES BY TUE AND WED AS A RESULT OF THIS EASTERLY FLOW. HOWEVER...THE MOISTURE PROFILE WL STILL REMAIN QUITE ANEMIC THROUGH MOST OF THE FCST PD EVEN WITH THE WEAKER CAP BY MIDWEEK. PWS ARE EXPECTED TO REMAIN GENERALLY 1.5 INCHES OR LESS. SO OTHER THAN A FEW SHORT-LIVED ROGUE SHOWERS... MOST OF THE CWA WL REMAIN DRY THROUGH MIDWEEK. THE TEMPERATURES WL REMAIN SVRL DEGS ABV NORMAL THROUGH THE FCST PD. THE GUIDANCE TEMPS ARE HARD TO BEAT AND STAYED WITHIN 1-2 DEGS OF THESE VALUES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 92 78 93 77 / 40 10 10 10 10 VICTORIA 75 93 76 94 76 / 40 10 10 10 10 LAREDO 77 101 80 103 80 / 40 10 10 10 10 ALICE 75 94 77 95 76 / 40 20 10 10 10 ROCKPORT 81 92 81 92 81 / 40 10 10 10 10 COTULLA 74 96 74 98 75 / 30 10 10 10 10 KINGSVILLE 76 97 80 97 77 / 40 20 10 10 10 NAVY CORPUS 80 88 81 90 80 / 40 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MLG/AK...DISCUSSION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 522 AM CDT WED JUN 16 2010 TXZ229>234-239>247-171030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 522 AM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES THIS AFTERNOON SOUTH OF HIGHWAY 44. IN ADDITION...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INLAND COASTAL PLAINS THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THE AFTERNOON HOURS THURSDAY OVER PORTIONS OF SOUTH TEXAS. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES EACH AFTERNOON...AND MAY REACH 110 DEGREES AT SOME LOCATIONS...PRIMARILY SOUTH OF A LINE FROM ROCKPORT TO ENCINAL. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/WC
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225718.